©2018 WebMD, Inc. All rights reserved. eMedicineHealth does not provide medical advice, diagnosis or treatment. See Additional Information.

Drug Allergy

Question:

What medical treatment did you receive for your allergic reaction to a medication? Submit Your Comment

Comment from: nicelady, 65-74 Female (Patient) Published: March 17

I had a reaction to Macrobid antibiotic which was prescribed by my urologist for UTI (urinary tract infection). After taking it 2 times a week I had every symptom listed, including lightheadedness, rash on arms and legs, pain in feet and wrists, and fever of 100.4. It was the weekend so a nurse practitioner called and told me not to take any more medicines. I had stopped it as soon as I got first symptom. Not much help. Then I called the cardiologist whose nurse said to take Tylenol for fever. I feel better but still have a bad rash. I am trying to find help but it is Sunday and not an emergency.

Medically reviewed by Michael E. Manning, MD; Board Certified Internal Medicine/Allergy & Immunology

REFERENCE:

Solensky, Roland, and David A. Khan, eds. "Drug Allergy: An Updated Practice Parameter." Annals of Allergy Asthma & Immunology 105 Oct. 2010: 273e1-273e78.

CONTINUE SCROLLING FOR RELATED SLIDESHOW

Health Solutions From Our Sponsors